Peanut Allergies Can Be Incredibly Dangerous
These days, almost everyone seems to know someone with a life-threatening nut allergy. Peanuts, one of the most common food allergies, don’t have to be ingested to cause a condition called anaphylaxis which can result in symptoms such as sharp drops in blood pressure, skin rash, nausea, vomiting, and a narrowing of the body’s airways blocking normal breathing. Simply coming into contact with the offending substance can trigger symptoms.
Safe Holiday Series Part II: Can Holiday Eating Affect Your Medications?
In our last article, we discussed how consumption of alcohol can affect certain medications. Many may not know, however, that some foods commonly consumed around this time of year may also interact with certain medications.
In general, those being treated for conditions such as diabetes, heart disease, inflammatory bowel diseases (such as Crohn’s disease), digestive disorders (such as Gastroesophageal reflux disease) are likely already conscious of the need for caution and thoughtful food consumption during holiday meals and events. But what about the rest of us?
Safe Holiday Series Part I: Alcohol Consumption and Your Medications
For many, holiday celebrations often involve consumption of alcohol – from wine with Thanksgiving turkey to cocktails or other libations at the office Christmas party. While responsible consumption of alcohol among adults is not necessarily a danger, many may be unaware of how those drinks will interact with their medications. This is particularly true for older adults who are more likely to be on a variety of regular medications.
Learn About The Supplements You’re Taking
Many people take dietary supplements without knowing very much about them – other than what they hear about them in television commercials or read in magazine ads. While many supplements may be harmless, or even beneficial, there is always a chance that taking them could cause physical harm if you suffer from certain medical conditions and if they cause a negative interaction with other medicines you are taking.
When you’re under stress, you may find it harder to eat healthy. Also, during times of particularly high stress, you may eat in an attempt to fulfill emotional needs — sometimes called stress eating or emotional eating.
Try these stress management techniques to combat stress-related weight gain: